Alert archive / Louisiana / Special Weather Statements in 2017
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jun 12, 2017, 1:21 PM CDT for Calcasieu Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2017, 1:21 PM CDT (18:21 UTC)
- Expired
- Jun 12, 2017, 1:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Lake Charles, LA
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 33 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1699 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886 WWUS84 KLCH 121821 SPSLCH Special Weather Statement National Weather Service Lake Charles LA 121 PM CDT MON JUN 12 2017 LAZ030-041-121845- Calcasieu-Beauregard- 121 PM CDT MON JUN 12 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BEAUREGARD AND CENTRAL CALCASIEU PARISHES... At 120 PM CDT, radar indicated strong thunderstorms were located along a line extending from near De Quincy to Gillis. Movement was north at 20 mph. Winds in excess of 40 mph are possible with these storms. Locations impacted include... Lake Charles, Sulphur, Westlake, De Quincy, Moss Bluff, Ragley, Dequincy, Buhler, Oretta and Gillis. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3054 9352 3053 9314 3019 9314 3019 9337 TIME...MOT...LOC 1820Z 168DEG 17KT 3039 9341 3035 9323 $$ TWH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jun 12, 12:41 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 12, 12:41 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1241 PM CDT Mon Jun 12 2017 .AVIATION... Regional radar shows showers and thunderstorms ongoing across the region with the greatest concentration currently over SE Texas. This activity is expected to become more widespread with VCTS possible at all terminals this afternoon. Gusty winds and MVFR/IFR restrictions will be possible with any of the heavier activity that tracks directly over any of the terminals. Showers and thunderstorms should diminish with the loss of daytime heating around sunset. VFR conditions will be prevalent late this evening and winds will become light and variable. && .PRELIMINARY POINT TEMPS/POPS... AEX 73 88 74 89 / 20 50 10 30 LCH 76 88 78 90 / 30 40 10 30 LFT 74 87 76 89 / 20 50 10 40 BPT 77 88 78 91 / 30 30 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...26
Hazardous weather outlook, Jun 12, 5:24 AM CDT, 7 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 524 AM CDT Mon Jun 12 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 131030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 524 AM CDT Mon Jun 12 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Numerous showers and thunderstorms are expected to develop by mid morning and continue through late evening. Periods of heavy rainfall, frequent lightning and gusty winds may accompany these storms. The moist atmosphere and light winds aloft will allow for the potential of tropical funnel clouds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered showers and thunderstorms will develop each afternoon. Periods of heavy rainfall, frequent lightning and gusty winds may accompany these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-131030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 524 AM CDT Mon Jun 12 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Numerous showers and thunderstorms are expected to develop across the coastal waters and continue through late evening. Periods of heavy rainfall, frequent lightning and gusty winds may accompany these storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered showers and thunderstorms will develop each afternoon. Periods of heavy rainfall, frequent lightning and gusty winds may accompany these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 12, 1:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lake Charles LA 121 PM CDT MON JUN 12 2017 LAZ030-041-121845- Calcasieu-Beauregard- 121 PM CDT MON JUN 12 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BEAUREGARD AND CENTRAL CALCASIEU PARISHES... At 120 PM CDT, radar indicated strong thunderstorms were located along a line extending from near De Quincy to Gillis. Movement was north at 20 mph. Winds in excess of 40 mph are possible with these storms. Locations impacted include... Lake Charles, Sulphur, Westlake, De Quincy, Moss Bluff, Ragley, Dequincy, Buhler, Oretta and Gillis. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3054 9352 3053 9314 3019 9314 3019 9337 TIME...MOT...LOC 1820Z 168DEG 17KT 3039 9341 3035 9323 TWH
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:01 PM CDT | Special Weather Statement | LCH | Cameron, Vermilion | 89 min |
| Jun 11, 9:30 PM CDT | Special Weather Statement | LCH | Acadia, Cameron, Jefferson Davis, Lafayette, Vermilion | 90 min |
Nearby
Special Weather Statements in Louisiana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.